Using Norethisterone and Microgynon to treat Implanon bleeding

Patient

Q: I was prescribed Norethisterone to help regularize my periods after a year of using Implanon and months of painful heavy bleeding. I completed a 10 day course 5 days ago, and have had extremely heavy bleeding for the past 2 days. Is this normal, and how long is it likely to last? I was also given a 3 month prescription of Microgynon to take if the Norethisterone didn't work. Should I begin taking this now or do I need to wait, and if the latter, how long for? Thanks for your help.

Doctor

A:   This is normal as you are having the normal withdrawal bleed. However if it continues or becomes heavier you need to take the microgynon and consult your gynecologist in person for further discussion of management.All the best.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews